MAUDE Adverse Event Report: INTEGRA LIFESCIENCES MANSFIELD VENT RES TR RICKHAM LG BA; RESERVOIRS

INTEGRA LIFESCIENCES MANSFIELD VENT RES TR RICKHAM LG BA; RESERVOIRS
Catalog Number 821623
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Bacterial Infection (1735)
Date of Event 09/13/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The rickham reservoir (id 821623) was not returned for evaluation and lot number information has not been provided; therefore, an evaluation of the device could not be performed, and device history record (dhr) could not be reviewed.All finished goods test results, including endotoxin satisfactorily met the requirements.The root cause(s) of the reported issue could not be determined.However, the possible root cause for the ¿infection,¿ reported by the customer, could be linked to the patient and hospital surroundings.However, it was not possible to confirm and identify the root cause of this assumption as the product was not returned for investigation.If additional relevant information becomes available in the future, this complaint will be reopened, and the respective evaluation performed.Trends will be monitored for this and similar issues.At present, we consider this complaint to be closed.
 
Event or Problem Description
This is 2 of 2 reports linked to mfg report numbers: 3013886523-2023-00348 biomarin study: cerliponase alfa observational study.Case description: this case refers to a 20 year-old male subject."on (b)(6) 2018, the participant underwent implantation of intracerebral ventriculostomy (icv) set codman rickham; model number 82-1623.The lot number was not reported." "on (b)(6) 2024 at 07:40, the participant's cerebrospinal fluid (csf) testing was performed, and rare white blood cells were observed; however, no organism was seen.The participant experienced a grade 1 device related infection.On the same date, vancomycin hydrochloride was given pre-infusion and then the participant had his brineura infusion.On (b)(6) 2024, the csf collected on (b)(6) 2024 tested positive for rare curtibacterium (formerly propionibacterium) acnes.Csf was again collected on (b)(6) 2024 (no results reported) and tested negative on 30-sep-2024.No treatment for the event was reported.No action was taken with brineura due to the event." "the outcome of the event was reported as recovered/resolved on 26-sep-2024 at 09:12." "the investigator assessed the event of "device related infection" as not related to treatment with brineura.The investigator assessed the event of "device related infection" as most likely related to the icv device since the device was implanted on (b)(6) 2018." case comment: "the patient experienced device related infection, which is a known complication of icv device use.The causality of the event is assessed as not related to brineura.".

Brand Name
VENT RES TR RICKHAM LG BA
Common Device Name
RESERVOIRS
Manufacturer (Section D)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
11 cabot boulevard
mansfield MA 02048
Manufacturer (Section G)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
mansfield MA 02048
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key20524701
Report Number3013886523-2024-00325
Device Sequence Number8078307
Product Code JXG
UDI-Device Identifier10381780517788
UDI-Public10381780517788
Combination Product (Y/N)N
PMA/510(K) Number
K102961
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number821623
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/02/2024
Initial Report FDA Received Date10/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ACETAMINOPHEN (PARACETAMOL); CETIRIZINE (CETIRIZINE HYDROCHLORIDE); GEMFIBROZIL (GEMFIBROZIL); IBUPROFEN (IBUPROFEN); KEPPRA XR (LEVETIRACETAM); KETOVIE 4:1 (NUTRIENTS NOS); LIDOCAINE HCL (LIDOCAINE HYDROCHLORIDE); ONDANSETRON (ONDANSETRON HYDROCHLORIDE); RIFAMPIN (RIFAMPICIN); TRIHEXYPHENIDYL (TRIHEXYPHENIDYL HYDROCHLORIDE); VANCOMYCIN (VANCOMYCIN HYDROCHLORIDE)
Outcome Attributed to Adverse Event Other;
Patient Age20 YR
Patient SexMale